Jump to content
Sign in to follow this  
bikeman564™

Saturday at bikeman cafe

Recommended Posts



Lovely

  • Like 1

Share this post


Link to post
Share on other sites

Good coffee sounds good. I have some coming my way. Maybe it can counteract my blood pressure medicine. When I stand up I almost fall back down.

  • Sad 2

Share this post


Link to post
Share on other sites

I am trying to summon the energy and initiative to gofer a ride. The heat and inertia are both pushing me toward staying inert. But I guess my heart would appreciate a little :($& exercise, and my soul would like the outing. But my legz and butt are voting no. :D  :(
 

Hmm, are inert and inertia derived from the same word root?  I guess I need  to investigate that now  :) 

BTW, I blame @Dottles for this lack of motivation predicament  :D

 

 

 

  • Like 1
  • Awesome 1
  • Haha 1

Share this post


Link to post
Share on other sites
21 minutes ago, Longjohn said:

Maybe it can counteract my blood pressure medicine. When I stand up I almost fall back down.

I hope things get all balanced oot

  • Like 1

Share this post


Link to post
Share on other sites

I have doctor appointments next week. I’ll ask why they want my pressure so low. It was always in the 120/70 range except while the heart attack was going on. Now it’s running 105/55.

Share this post


Link to post
Share on other sites
15 minutes ago, Longjohn said:

I have doctor appointments next week. I’ll ask why they want my pressure so low. It was always in the 120/70 range except while the heart attack was going on. Now it’s running 105/55.

Do they have you on beta blockers? From personal experience, that can do it along with not being able to get your heart rate much over 100 BPM even when riding your bike up a steep hill.

Share this post


Link to post
Share on other sites
10 minutes ago, JerrySTL said:

Do they have you on beta blockers? From personal experience, that can do it along with not being able to get your heart rate much over 100 BPM even when riding your bike up a steep hill.

Yep, just looked up Metoprolol, it’s a beta blocker used to help prevent death after a heart attack. It says you shouldn’t take it if you have a slow heart rate. Do they consider 50 slow?

Share this post


Link to post
Share on other sites
4 hours ago, bikeman564™ said:

Cool weather, light rain, good coffee

We have none of the above.

Well, someone else would have to be the judge of whether the coffee we have is any “good”.

  • Like 1

Share this post


Link to post
Share on other sites
4 hours ago, Longjohn said:

Yep, just looked up Metoprolol, it’s a beta blocker used to help prevent death after a heart attack. It says you shouldn’t take it if you have a slow heart rate. Do they consider 50 slow?

I was on that one. Meds that end in LOL don't mean Laugh Out Loud. They are probably beta blockers. I hated taking them as they kept my heart rate too low which bothered my cycling plus was bad in the heat. If your heart is pumping less, it's like the water pump in a car engine pumping less on a hot day. Certainly talk to your doctor as standing up and getting dizzy doesn't sound good to me. In my case the cardiologist reduced the dosage and changed the brand of beta blockers a little at a time until I was completely off of beta blockers after about 4 years.

  • Like 1
  • Awesome 1

Share this post


Link to post
Share on other sites
Just now, JerrySTL said:

I was on that one. Meds that end in LOL don't mean Laugh Out Loud. They are probably beta blockers. I hated taking them as they kept my heart rate too low which bothered my cycling plus was bad in the heat. If your heart is pumping less, it's like the water pump in a car engine pumping less on a hot day. Certainly talk to your doctor as standing up and getting dizzy doesn't sound good to me. In my case the cardiologist reduced the dosage and changed the brand of beta blockers a little at a time until I was completely off of beta blockers after about 4 years.

I've been on beta blockers for years and never really noticed much effect from them.

  • Like 1

Share this post


Link to post
Share on other sites
5 minutes ago, JerrySTL said:

Certainly talk to your doctor as standing up and getting dizzy doesn't sound good to me.

This was my thought too.  105/55 seems low to me.  But I'm not a doc.  Maybe they want it low for a while??  I'd ask.

  • Like 1

Share this post


Link to post
Share on other sites
4 hours ago, JerrySTL said:

Do they have you on beta blockers? From personal experience, that can do it along with not being able to get your heart rate much over 100 BPM even when riding your bike up a steep hill.

I also am taking Metoprolol, when I took a stress test I had to get my heartrate up to 137, no problem I thought, wrong I was.

I got it there but I was at a full out sprint on a steep incline on the treadmill.

Share this post


Link to post
Share on other sites
10 minutes ago, Bikeguy said:

This was my thought too.  105/55 seems low to me.  But I'm not a doc.  Maybe they want it low for a while??  I'd ask.

This

Share this post


Link to post
Share on other sites
1 hour ago, Bikeguy said:

This was my thought too.  105/55 seems low to me.  But I'm not a doc.  Maybe they want it low for a while??  I'd ask.

After one of my bronchoscopies, shortly after woke up I noticed my BP was 106 over 60 something IIRC. I thought that was low, but I was super chill :)

Share this post


Link to post
Share on other sites
7 hours ago, Philander Seabury said:

I've been on beta blockers for years and never really noticed much effect from them.

This is normal for long term use.  The body compensates by over producing whatever is being blocked and this often requires the dosage to be raised periodically for the medication to continue working.  The danger comes if for some reason you have to stop taking the medication as the rebound in blood pressure can be quite high for a few days.  I changed doctors once I found one friendly to cyclists who was willing to adjust my meds to something more friendly to cycling and heart rate.  I had been taking Atenolol which I jokingly called "sloth in a can".

  • Like 1

Share this post


Link to post
Share on other sites
3 hours ago, maddmaxx said:

This is normal for long term use.  The body compensates by over producing whatever is being blocked and this often requires the dosage to be raised periodically for the medication to continue working.  The danger comes if for some reason you have to stop taking the medication as the rebound in blood pressure can be quite high for a few days.  I changed doctors once I found one friendly to cyclists who was willing to adjust my meds to something more friendly to cycling and heart rate.  I had been taking Atenolol which I jokingly called "sloth in a can".

There were times that I couldn't get my HR over 110 bpm due to beta blockers. I found a new cardiologist who was a marathon runner. She understood and weened me off them over a few years.  I set my heart rate monitor to beep at 160 bpm.

  • Awesome 1

Share this post


Link to post
Share on other sites
19 hours ago, bikeman564™ said:

 

IMG_20200801_134830139_HDR.thumb.jpg.c671dc60bf94a0529b63f551ca1947d2.jpg

Cool mug

  • Awesome 1

Share this post


Link to post
Share on other sites
17 minutes ago, Zephyr said:

Cool mug

thanks, had this one for years.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

  • Recently Browsing   0 members

    No registered users viewing this page.

×
×
  • Create New...